Alert archive / Nebraska / Wind Chill Advisories in 2018

Wind Chill Advisory 6, NWS North Platte, NE

December 30, 201826 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Dec 30, 2018, 2:07 PM MST for 26 counties in Nebraska. It took effect at Dec 31, 2018, 11:00 AM MST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2018, 2:07 PM MST (21:07 UTC)
In effect from
Dec 31, 2018, 11:00 AM MST
Expired
Jan 1, 2019, 11:00 AM MST
In force
24 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1854 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS43 KLBF 302107
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
307 PM CST Sun Dec 30 2018

...Cold Temperatures to Impact the Region Monday afternoon through
Tuesday Morning...

.A strong cold front will track southeast across north central
Nebraska on Monday. Behind the front, extremely cold temperatures
and strong northerly winds will impact the region. Wind chill
values will drop into the 20 to 25 below zero range by Monday
afternoon. The coldest wind chills will be Monday night where
values could drop to near 30 below zero. Wind chill values will
slowly rise to above 20 below zero by late Tuesday morning. 


NEZ004>010-022>029-035>038-094-310515-
/O.NEW.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, 
Merriman, and Kilgore
307 PM CST Sun Dec 30 2018 /207 PM MST Sun Dec 30 2018/

...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ MONDAY
TO NOON CST /11 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 29 
  below zero expected.

* WHERE...Portions of central, north central, panhandle and west 
  central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Kulik

For more information from the National Weather Service visit
http://weather.gov/lbf
7 follow-up statements
441 
WWUS43 KLBF 310401
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1001 PM CST Sun Dec 30 2018

...BITING WIND CHILLS TOMORROW AFTERNOON INTO NEW YEAR...

.A strong cold front will track southeast across western and north
central Nebraska early tomorrow. Bitter cold temperatures and 
strong northerly winds will then impact the region behind the 
front. Wind chill values will drop into the 20 to 25 below zero 
range by tomorrow afternoon. The coldest wind chills will be seen
New Year's Eve night where values could drop to near 30 below 
zero. Wind chill values will slowly rise to above 20 below zero 
New Year's Day.

NEZ004>010-022>029-035>038-094-311600-
/O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, 
Merriman, and Kilgore
1001 PM CST Sun Dec 30 2018 /901 PM MST Sun Dec 30 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  29 below zero expected.

* WHERE...Portions of central, north central, panhandle and west 
  central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
019 
WWUS43 KLBF 310906
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
306 AM CST Mon Dec 31 2018

...BITING WIND CHILLS TOMORROW AFTERNOON INTO NEW YEAR...

.A strong cold front will track southeast across western and
north central Nebraska this morning. Bitter cold temperatures and
strong northerly winds will then impact the area behind the 
front. Wind chill values will drop into the 20 below to 29 below 
zero range by tomorrow afternoon. The coldest wind chills will be 
seen New Year's Eve night where values could drop to near 30 below
zero. Wind chill values will slowly rise to above 20 below zero 
New Year's Day.

NEZ004>010-022>029-035>038-094-311715-
/O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, 
Merriman, and Kilgore
306 AM CST Mon Dec 31 2018 /206 AM MST Mon Dec 31 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO NOON CST /11 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 29
  below zero.

* WHERE...The sandhills through north central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday.

* ADDITIONAL DETAILS...The cold wind chills can cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a coat, hat
and gloves.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
113 
WWUS43 KLBF 311204 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
604 AM CST Mon Dec 31 2018

...DANGEROUS WIND CHILLS THIS AFTERNOON INTO NEW YEAR...

.Bitter cold temperatures and strong northerly winds will impact
the area behind an arctic cold front. Wind chill values will drop
into the 20 below to 25 below zero range by late this afternoon. 
The coldest wind chills will be seen New Year's Eve night where 
values could drop to near 30 below zero. Wind chill values will 
slowly rise to above 20 below zero New Year's Day.

NEZ004>010-022>029-035>038-094-312130-
/O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, 
Merriman, and Kilgore
604 AM CST Mon Dec 31 2018 /504 AM MST Mon Dec 31 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM
MST/ TODAY TO NOON CST /11 AM MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  29 below zero.

* WHERE...The sandhills through north central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday.

* ADDITIONAL DETAILS...The cold wind chills can cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
502 
WWUS43 KLBF 311722
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1122 AM CST Mon Dec 31 2018

...DANGEROUS WIND CHILLS THIS AFTERNOON INTO NEW YEAR...

.Bitter cold temperatures and strong northerly winds will impact
the area behind an arctic cold front. Wind chill values will drop
into the 20 below to 25 below zero range by late this afternoon.
The coldest wind chills will be seen New Year's Eve night where
values could drop to near 30 below zero. Wind chill values will
slowly rise to above 20 below zero New Year's Day.

NEZ056>059-069>071-010130-
/O.EXA.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/
Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Including the cities of Chappell, Big Springs, Ogallala, Paxton, 
Grant, North Platte, Champion, Enders, Imperial, Wauneta, 
Hayes Center, Curtis, Eustis, and Maywood
1122 AM CST Mon Dec 31 2018 /1022 AM MST Mon Dec 31 2018/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  29 below zero. 

* WHERE...The sandhills through north central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday. 

* ADDITIONAL DETAILS...The cold wind chills can cause frostbite 
  on exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

NEZ004>010-022>029-035>038-094-010130-
/O.CON.KLBF.WC.Y.0006.181231T1800Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Cody, Eli, 
Merriman, and Kilgore
1122 AM CST Mon Dec 31 2018 /1022 AM MST Mon Dec 31 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  29 below zero. 

* WHERE...The sandhills through north central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday. 

* ADDITIONAL DETAILS...The cold wind chills can cause frostbite 
  on exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

kulik
987 
WWUS43 KLBF 312036
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
236 PM CST Mon Dec 31 2018

...DANGEROUS WIND CHILLS INTO NEW YEARS DAY...

.Bitter cold temperatures and strong northerly winds will continue
to impact the area behind an arctic cold front. The coldest wind 
chills will be seen tonight where values could drop to 29 below 
zero. Wind chill values will slowly rise to above 20 below zero 
New Year's Day.

NEZ004>010-022>029-035>038-056>059-069>071-094-011100-
/O.CON.KLBF.WC.Y.0006.000000T0000Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
236 PM CST Mon Dec 31 2018 /136 PM MST Mon Dec 31 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  29 below zero. 

* WHERE...The sandhills through north central Nebraska.

* WHEN...From noon CST /11 AM MST/ Monday to noon CST /11 AM 
  MST/ Tuesday. 

* ADDITIONAL DETAILS...The cold wind chills can cause frostbite 
  on exposed skin in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

kulik
209 
WWUS43 KLBF 010845
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
245 AM CST Tue Jan 1 2019

...DANGEROUS WIND CHILLS THIS MORNING...

.Bitter cold temperatures and strong northerly winds will
continue to impact the area behind an arctic cold front. Wind
speeds will become light this afternoon.

NEZ004>010-022>029-035>038-056>059-069>071-094-011800-
/O.CON.KLBF.WC.Y.0006.000000T0000Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
245 AM CST Tue Jan 1 2019 /145 AM MST Tue Jan 1 2019/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WHAT...Very cold wind chills are expected with readings as low 
  as 29 below zero.

* WHERE...Across all of western and north central Nebraska.

* WHEN...until noon CST /11 AM MST/ Today.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lbf
142 
WWUS43 KLBF 011804
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1204 PM CST Tue Jan 1 2019

...Wind chill Advisory allowed to Expire...

NEZ004>010-022>029-035>038-056>059-069>071-094-011915-
/O.EXP.KLBF.WC.Y.0006.000000T0000Z-190101T1800Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, 
Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, 
Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood,
Cody, Eli, Merriman, and Kilgore
1204 PM CST Tue Jan 1 2019 /1104 AM MST Tue Jan 1 2019/

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures have risen significantly over the past several hours
and wind speeds have decreased. As a result, wind chills have
risen above 20 below zero allowing the wind chill advisory to 
expire. Wind chill values are expected to drop back into the 10 to
19 below zero range tonight across portions of the northern
Sandhills.

$$

For more information from the National Weather Service visit
http://weather.gov/lbf

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 10:40 AM MST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 30, 10:40 AM MST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1140 AM CST Sun Dec 30 2018

.SHORT TERM...(Today through Monday)
Issued at 334 AM CST Sun Dec 30 2018

An arctic cold front was currently located near the Canadian border
with Montana and North Dakota. South of this front, milder air at
850mb near 5C will exist across western Nebraska today. This will
bring highs into the lower to mid 40s near and west of highway 83.
This coincides with areas with lesser to no snow cover. Further
east, deeper snow cover from 3 to 8 inches exists, limiting highs to
the upper 30s. Mixing will be limited today, as westerly winds
become more southwesterly this afternoon at 10 kts or less.
Meanwhile, mid and high cloudiness will increase throughout the day.

For tonight, the arctic cold front will advance southeast, reaching
the southeast zones by 09Z. An upper trough in the northern stream
will drop southeast into the region bringing increasing chances for
light snow overnight. Even a mix with freezing drizzle is supported
in soundings across north central Nebraska after midnight. Light snow
accumulation up to a half inch are possible across northern
Nebraska, especially across northern Sheridan and northern Cherry
county. Northwest winds will also increase behind the front late
tonight gusting up to 30 mph across the northwest Sandhills.
Temperatures will actually hold in the upper 20s to lower 30s most of
the night ahead of the front, with Lows from the low to mid teens
far northwest to the lower to mid 20s south reached around daybreak.

On Monday, much colder air will push into western Nebraska, with
highs low to mid teens northeast and near 25 far southeast likely
reached early before 9 am cst. Temperatures from late morning
through late afternoon from the upper single digits to mid teens.
With northerly winds of 20 to 30 mph and gusts to 35 mph, wind
chills will be low, ranging from 5 to 15 below late morning through
late afternoon. Regarding snow chances, POPs from 30 to 50 percent
across the north central and slight chance south during the morning,
and 20 to 40 percent all areas during the afternoon. An additional
dusting to half inch of snow possible across the north central. A
mix with freezing drizzle until mid morning central into northeast
areas followed by snow chances remainder of the day as much colder
air settles in.

.LONG TERM...(Monday night through Saturday)
Issued at 334 AM CST Sun Dec 30 2018

A large upper trough digs into the central US through the first
half of the week while a broad surface high ushers in Arctic air
behind a strong cold front. The primary concern during the
extended period is the cold blast to ring in the new year.

In the wake of a duo of Arctic cold fronts, H85 temps plummet to -
20C across the Sandhills. Coupled with gusty northwest winds, wind
chill values will drop to around -20F. Will have to monitor for a
potential headline Monday evening through Tuesday morning. Little
recovery takes place Tuesday with the 1036mb sfc high atop Nebraska
and northwest flow aloft. Highs will struggle to leave the teens
(and possibly single digits far north central). The first real push
of warmer air comes Thursday as the upper ridge spreads onto the
High Plains. Breezy downslope winds and a 7C thermal ridge should
translate to widespread highs in the 40s. WAA continues into Friday
with sunshine and highs near 50F. Can't rule out a snow shower
Saturday night with a weak cool front passage.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1139 AM CST Sun Dec 30 2018

The main aviation concern will be the arrival of wintry
precipitation Sunday night and into Monday morning. Precipitation
will start off as a snow/freezing drizzle mix early Monday morning
before eventually changing over to all snow. The freezing drizzle is
expected to be short lived (only a couple hours) before enough cold
air moves in to change precipitation to all snow. Visibility could
be greatly reduced in snow especially near KVTN where the heaviest
snow is expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Snively
AVIATION...Kulik
Hazardous weather outlook, Dec 30, 2:13 AM MST, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
313 AM CST Sun Dec 30 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-310915-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
313 AM CST Sun Dec 30 2018 /213 AM MST Sun Dec 30 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Wintry precipitation chances increase this evening as a cold front
moves through the region. A mix of freezing drizzle and light snow
is possible across the Sandhills and southwest Nebraska tonight.
An inch of snow accumulation is possible for areas north of
Highway 20 with locally higher amounts along the Pine Ridge.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Scattered snow showers will continue through the day on Monday as
northwest winds gust to 40 mph at times. Visibility will be
reduced in any falling snow.

Wind chills will fall well below zero Monday night into Tuesday
morning, with values around -20 across the Sandhills and -15 in
southwest Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

Nearby

Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.